Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


can i take steroids with ART?
Aug 13, 2008

Dear Dr., Some background info. before asking the question; partner diagnosed HIV+ 5 weeks ago after presenting with PCP (CD4 COUNT IN SINGLE FIGURES(!!) AND vl LOAD OF 50,000). Treatment for PCP successful(3 weeks duration). Started septrin prophylaxis(2 weeks ago )-960mg per day and on ART (truvada and sustiva ).No major side effects as yet.

Question is; is( a small dose of) prednisolone steroid safe to take with sustiva and truvada. He would like to take it for his body rash which he has on and off for months now. He has tried creams etc but in the past the corticosteroid(pred.) worked best....and he wants to use it again now but he is a little unsure of whether it is OK to use pred. now in light of his ART drugs. Many thanks for any observations. Dr. Benjamin has kindly answered questions for us before(4 July). We live in the UK.

Response from Dr. Young

Hello and thanks for your post from the UK.

Yes, provided that there's a medical need, there's no reason why low-dose corticosteroids (like prednisolone) couldn't be taken, especially since your partner's already on HIV medications.

Best of health you both of you,

BY



Previous
Looking for HIV/AIDS Specialist
Next
syphilis, one or three injections?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement